MAUDE Adverse Event Report: EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 1F/2T, 2F/2T

EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 1F/2T, 2F/2T
Model Number 204-04-22
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/01/2006
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient experienced a left knee revision surgery on (b)(6) 2006, due to infection.Initial surgery date was (b)(6) 2002.No additional information about the event or patient has been provided.These devices are used for treatment not diagnosis.In a review of the labeling and ifu 700-096-004 rev.N, it is a known complication that infection, both deep and superficial may require a second surgical intervention or revision.Also, as part of the pre-operative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or the postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis, the patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient's age, weight, or activity level would cause the surgeon to expect early failure of the system.As noted in "why are total knee arthroplasties failing today - has anything changed after 10 years?", the top five reasons for total knee arthroplasty revision/surgical intervention account for approximately 85% of the reasons that drive revision/surgical intervention.The failure mechanisms are as follows: 39.9% for loosening; 27.4% for infection; 7.35% for instability; 4.7% for periprosthetic fracture; and 4.5 % for arthrofibrosis.In early revisions (less than two years) infection was found to be the most common failure mechanism and late revisions show aseptic loosening as the most common reason.1 1.Sharkey, p.L.(2014, september).Why are total knee arthroplasties failing today - has anything changed after 10 years?; the journal of arthroplasty, 29.Infection is a clinically well-known potential complication of any surgical procedure including knee arthroplasty.If infection occurs after knee replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following total knee arthroplasty ranges from 0.4% to 2.5%.2 the highest risk period for infection is between six months and three years.3 2.P.B.Voleti, k.D.Baldwin, and gwo-chin lee."use of static or articulating spacers for infection following total knee arthroplasty: a systematic literature review".The journal of bone and joint surgery.Sept 2013; 95-a: 1594-9.2.J.B.Meding, m.A.Ritter, k.E.Davis, and a.Farris."meeting increased demand for total knee replacement and follow-up: determining optimal follow-up".The bone and joint journal.Nov 2013; 95-b: 1484-9.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The knee infection reported was likely the result of patient conditions.There has been no patient information provided; therefore, the patient risk/clinical factors cannot be assessed.
 
Event or Problem Description
It was reported that a patient experienced a left knee revision surgery on (b)(6) 2006, due to infection.Initial surgery date was (b)(6) 2002.No additional information about the event or patient has been provided.

Brand Name
TRAPEZOID TIBIAL TRAY SZ 1F/2T, 2F/2T
Common Device Name
TRAPEZOID TIBIAL TRAY SZ 1F/2T, 2F/2T
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66th court
gainesville FL 32653
MDR Report Key10641040
Report Number1038671-2020-10016
Device Sequence Number19471676
Product Code JWH
UDI-Device Identifier10885862047632
UDI-Public10885862047632
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2006
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2007
Device Model Number204-04-22
Device Catalogue Number204-04-22
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PS CEMENTED FEMORAL,SZ 2, CAT# 204-01-02; PS TIBIAL INSERTS, SZ 2, 9MM, CAT# 204-22-09; THREE PEG PATELLA, 32MM, CAT# 200-02-32
Outcome Attributed to Adverse Event Required Intervention;